Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Derivations and the trace-class operators


Author: R. E. Weber
Journal: Proc. Amer. Math. Soc. 73 (1979), 79-82
MSC: Primary 47B47
MathSciNet review: 512062
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{R}({\Delta _A})$ represent the range of the derivation generated by $ A \in \mathcal{B}(\mathcal{H})$. It is shown that for each $ n \geqslant 2,{\text{tr}}({T^n}) = 0$ for any trace-class operator $ T \in \{ A\} '$ which is either (a) the weak limit of a sequence in $ \mathcal{R}({\Delta _A})$ or (b) a finite rank operator in the weak closure of $ \mathcal{R}({\Delta _A})$. From this it follows that if $ K \in \{ A\} '$ is a compact operator in the weak closure of $ \mathcal{R}({\Delta _A})$, then K is quasinilpotent.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B47

Retrieve articles in all journals with MSC: 47B47


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1979-0512062-0
PII: S 0002-9939(1979)0512062-0
Keywords: Derivation ranges, trace-class, compact operator, quasinilpotent operator
Article copyright: © Copyright 1979 American Mathematical Society